Alert archive / Florida / Frost Advisories in 2020
Frost Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this frost advisory at Dec 8, 2020, 3:20 AM EST for 6 counties in Florida. It took effect at Dec 9, 2020, 1:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2020, 3:20 AM EST (08:20 UTC)
- In effect from
- Dec 9, 2020, 1:00 AM EST
- Expired
- Dec 9, 2020, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573 WWUS72 KMLB 080820 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 320 AM EST Tue Dec 8 2020 FLZ041-044-144-090800- /O.NEW.KMLB.FR.Y.0001.201209T0600Z-201209T1300Z/ Inland Volusia-Northern Lake-Southern Lake- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Clermont, Mascotte, and Groveland 320 AM EST Tue Dec 8 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST WEDNESDAY... * WHAT...Temperatures as low as 34 to 37 degrees will result in frost formation. * WHERE...Inland Volusia, Northern Lake and Southern Lake Counties. * WHEN...From 1 AM to 8 AM EST Wednesday. * IMPACTS...Frost could kill sensitive outdoor plants and crops if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants and crops from frost. && $$ Rodriguez
2 follow-up statements
457 WWUS72 KMLB 081838 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 138 PM EST Tue Dec 8 2020 FLZ045-046-053-058-091300- /O.EXA.KMLB.FR.Y.0001.201209T0600Z-201209T1300Z/ Orange-Seminole-Osceola-Okeechobee- Including the cities of Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, and Okeechobee 138 PM EST Tue Dec 8 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST WEDNESDAY... * WHAT...Temperatures as low as 33 to 37 degrees will result in frost formation. * WHERE...Orange, Seminole, Osceola and Okeechobee Counties. * WHEN...From 1 AM to 8 AM EST Wednesday. * IMPACTS...Frost could kill sensitive outdoor plants and crops if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ FLZ041-044-144-091300- /O.CON.KMLB.FR.Y.0001.201209T0600Z-201209T1300Z/ Inland Volusia-Northern Lake-Southern Lake- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Clermont, Mascotte, and Groveland 138 PM EST Tue Dec 8 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST WEDNESDAY... * WHAT...Temperatures as low as 33 to 37 degrees will result in frost formation. * WHERE...Inland Volusia, Northern Lake and Southern Lake Counties. * WHEN...From 1 AM to 8 AM EST Wednesday. * IMPACTS...Frost could kill sensitive outdoor plants and crops if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Combs
781 WWUS72 KMLB 091259 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 759 AM EST Wed Dec 9 2020 FLZ041-044>046-053-058-144-091400- /O.EXP.KMLB.FR.Y.0001.000000T0000Z-201209T1300Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Southern Lake- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Clermont, Mascotte, and Groveland 759 AM EST Wed Dec 9 2020 ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... Temperatures have risen into the upper 30s to lower 40s, and frost is no longer expected. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Dec 8, 3:16 AM EST, 4 minutes earlier.
Area forecast discussion, Dec 8, 3:16 AM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
316 AM EST Tue Dec 8 2020
.DISCUSSION...
...Cooler Today, Colder Tonight with Frost Likely...
Today-Tonight...High pressure develops over South TX and moves into
the western Gulf of Mexico today, beginning a northwesterly wind
regime across Florida that will last several days. Dry and cool
today as afternoon highs barely climb into the upper 50s north of
Interstate 4, and low 60s south. A couple of low maximum temperature
records could be broken today at Melbourne and Ft. Pierce where the
current records stand at 61F and 64F, respectively.
Tonight...Clear skies and winds reducing to 5 mph or less areawide
overnight will result in strong radiational cooling. Model soundings
show a strong inversion developing at around 950-925mb, which will
aid in decoupling of the boundary layer and subsequent calming of
winds. Went a degree or two below most guidance for low temperatures
with the expectation that winds diminish for long enough to allow
good radiational cooling. Some of the statistical models are really
hitting the rural interior, showing 33F-34F for lows. That seems
like a stretch for such a large area, but definitely possible in a
few, wind-sheltered locations.
Evening temperatures in the 50s will quickly fall after sunset,
dropping into the low 40s after midnight. By early morning Tuesday,
temperatures will be in the mid to upper 30s, with normally cooler
sections of far northern Lake and northwest Volusia counties
reaching the lower 30s. Along the barrier islands expect low 40s.
Patchy frost is likely to develop in most areas that experience calm
winds, and more widespread frost is likely in parts of Lake and
northwestern Volusia Counties. For this reason, a Frost Advisory
has been issued for Lake and Inland Volusia from 2 AM to 8 AM
Wednesday morning. Be sure to take protective actions to ensure
pets and sensitive outdoor plants are protected from the cold.
Wed-Thu...The cool/dry airmass will continue across the region
during this time. Another chilly start to Wed morning with some
"patchy" frost or "areas" of frost possible generally west of I-95.
Many locales will start in the 30s near sunrise and manage the L60s
for eventual highs. Lows Wed night into Thu morning will fall into
the L40s most places, with normally colder spots realizing U30s to
40, and some areas along the immediate coast/adjacent barrier
islands in the M-U40s. Highs Thu in the U60s with a few L70s within
reach. The pressure gradient will be weak with light NW/W winds.
Skies will generally be MClear to PCloudy.
Fri-Mon...High pressure across the eastern CONUS will get nudged
into the western Atlc with the approach/passage of a cold front late
Sun (GFS) or on Mon (ECMWF). The airmass does begin to slowly
moderate on Fri into the weekend ahead of the next low pressure
system. Medium range models do differ on timing/moisture return. For
now, we have 20pct PoPs in the grids/zones for showery
precipitation. Highs mainly in the 70s with lows in the 50s and some
60s near the coast.
&&
.AVIATION...
VFR conditions prevail through the period as high pressure builds in
across the Gulf of Mexico and Florida. Northwest winds 5-10 knots
underneath mostly clear skies.
&&
.MARINE...
Today-Tonight...Tight pressure gradient this morning will continue
hazardous marine conditions with northwest winds 20-25 knots. By
late morning into early afternoon, pressure gradient decreases and
winds diminish to 15-20 knots. However, seas are forecast to remain
elevated at 5-6 feet nearshore and 6-7 feet offshore into the
afternoon. A Small Craft Advisory remains in effect for all local
waters through 7 AM this morning, and for the offshore waters into
this afternoon. Small craft still need to exercise caution nearshore
today as seas will be 5-6 feet. Improving conditions tonight with
northwest winds 10-15 knots and seas 4-5 feet.
Wed-Sat...Favorable boating conditions return with offshore winds
remaining below 15 kts and directional component becoming
light/variable Thu aftn into early Fri, then onshore again as
moisture increases ahead of an approaching cold front for late Sun
(GFS) or early next week (ECMWF). Initial seas 3-4 ft will subside
through the period to AOB 3 ft, then may increase Sat 3-4 ft over
the Gulf Stream.
&&
.FIRE WEATHER...
Wed-Fri...A cooler/drier airmass remains in place thru Wed with min
RH values in the 30s but moderating back into the 40s/50s for
Thu/Fri. Dispersions Fair on Wed and Poor to Fair for Thu.
&&
.CLIMATE...
Here are the low maximum temperature records for December 8th.
Daytona 56 degrees in 1928
Leesburg 49 degrees in 1984
Sanford 52 degrees in 1984
Orlando 50 degrees in 1937
Melbourne 61 degrees in 1968
Vero Beach 59 degrees in 1977
Ft. Pierce 64 degrees in 2010
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 59 37 64 43 / 0 0 0 0
MCO 59 38 66 43 / 0 0 0 0
MLB 61 39 64 43 / 0 0 0 0
VRB 63 39 63 43 / 0 0 0 0
LEE 58 38 64 43 / 0 0 0 0
SFB 60 37 65 43 / 0 0 0 0
ORL 61 39 64 45 / 0 0 0 0
FPR 63 39 64 41 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory from 1 AM to 8 AM EST Wednesday for Inland
Volusia-Northern Lake-Southern Lake.
AM...Small Craft Advisory until 7 AM EST this morning for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 PM EST this afternoon for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
&&
Rodriguez/SedlockHazardous weather outlook, Dec 7, 6:06 PM EST, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 606 PM EST Mon Dec 7 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-081000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 606 PM EST Mon Dec 7 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .EXCESSIVE COLD IMPACT... Cooler conditions tonight into Tuesday morning as low temperatures drop to the lower to mid 40s, and normally cooler spots in northern Lake and Volusia counties could drop into the upper 30s. This colder air and northwest winds around 10 mph will produce wind chill values in the mid to upper 30s across inland areas, and along the coast from Melbourne north. Wind chill values in the lower 30s are possible in Lake and northwest Volusia Counties. .WIND AND SEA IMPACT... Hazardous boating conditions will continue this evening and tonight as west to northwest 20 to 25 knots winds prevail. Seas will build to 4 to 7 feet nearshore and 7 to 9 feet offshore tonight. After 4 am Tuesday, wind and seas will start to subside below advisory criteria for the nearshore, dropping to 4 to 6 feet nearshore and 15 to 20 knots winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Colder conditions Tuesday night into Wednesday morning where low temperatures are expected to drop into the mid to upper 30s, and in the lower 40s along the immediate coastline. Patchy frost will be possible in areas normally protected from the wind. Another chilly night Wednesday night into Thursday morning as lows drop into the upper 30s to lower 40s, and down to the mid to upper 40s along the immediate Space and Treasure coasts and adjacent barrier islands. A moderate risk of rip currents continues into mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Negron/Combs/Rodriguez
Nearby
Frost Advisories in Florida, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.